Reactions 1680, p214 - 2 Dec 2017
Mood switching: case report
A man in his late 30s, developed mood switching following
use of maprotiline [route not stated; age at the time of reaction
onset not stated].
The man was diagnosed with depression in 1997 at the age
of 29 and started receiving treatment. In 2007, he was
diagnosed with bipolar disorder I. He again developed
depression. He was then treated with milnacipran and
mianserin. This treatment was not effective. Therefore, he
started receiving maprotiline 20mg daily. Four days after his
treatment with maprotiline, he experienced manic symptoms
like irritability, money squandering, talkativeness,
sleeplessness and an intense excitement feeling. The
evaluation showed clinical global impression-BP score of 136.
The man was discharged in October 2008, with a
prescription of clonazepam, valproate, and lithium; however
his depression returned subsequently. In January 2009, he
started receiving treatment with lamotrigine. A month after
starting this treatment, his depression was well controlled. No
manic states or depressive moods recurred.
Author comment: "Case 1 exhibited a high risk of mood
switching induced by antidepressants."
Muneoka K, et al. Add-on lamotrigine treatment for subsyndromal depression after
manic or mixed states in bipolar disorder improved the quality of life. Case
Reports in Medicine 2012: 736521, 2012. Available from: URL: http://
doi.org/10.1155/2012/736521 - Japan
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved